Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Have back pain, loose motion, lungs allergy and mild fever. Taking medicine for mental health. Side effect?

Dear Sir, I am very happy to meet you again. Sir after your advise, I saw my psychiatrist and told my problem and medicine history. When I saw him, I finished 20 months of Nexito Ls (Escitalopram10mg + Clonazepam 5mg) daily at night. He asked me that what’s my current problem is and I told him that still i was not completely away from fears when facing people and having trouble to sleep in night but not in a day. And which was very much less troubles when compared it to my beginning time. After he tried some trials with some medicine, he fixed me with some medicine which was really nice and no problems for the next one month. After that I was feeling so tired all the time and having much back pain . Continuous health problems like loose motion, lungs allergy and mild fever. So I had met to my nearest doctors for that problem and took medicines. But that health problems didn t seems like subside. So I stop taking half of the psychiatric medicines by feared which would interact with antibiotics and etc. but after that its worsen the effect by severe itching all over my body followed by wheezing . Doctors advised that something seems to allergy for you and you must find it by yourself. I tried all but I cant find the correct reason for it. It continues for 3 months One day I decided to take the medicine which I was stopped at the beginning of the infected period. Surprisingly the itching is gone. After that I find the whole trouble was the cause by that medicine. On the other hand with the support by the medicine (Escitalopram) I faced and relived most of my troublesome problems which was i heavily afraid about. So now I feel some thing and I need some from you on the following. 1) Can I taper down and stop the medicines because i feel i can be on my own. or should I continue taking medicine. 2) I am now afraid only about my previous uncontrollable thoughts. if i stop the medicine should it rebound. 3) If I should continue how long more i need it to take. 4) Did my doctor treat me correctly? Medicine list that my doctor prescribed: 1) Modofinil 100mg in the morning 2) Vincomo in morning ( multivitamin ) 3) Mirtazapam 15mg at night 4) Escitalopram 10 mg at night 5) Clonazepam .25mg at night The result from above is wonderful. I cut down the following medicines: 1) Mirtazapam 7.5 (doctor told me to reduce it from 15 to 7.5) 2) Modofinil 100mg Please tell me doctor what should I do. Please pardon my English. And please find my previous consultation details for more information Thank you very much
Asked On : Fri, 8 Feb 2013
Answers:  1 Views:  88
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns. After reading you history, I am glad to hear that the troublesome itching is gone. To answer the rest of your questions:
1. I advise you to consult your psychiatrist before you start to taper the medications. I believe that you need to do that one at a time, however consulting a psychiatrist would be the best way to do.
2. There is a chance of your symptoms coming back if you have not developed skillsets (with the help of therapy, yoga, pranayama, etc) to deal with the anxiety while being on the medication.
3. You might need to take the medications long enough till you have the confidence to go off of them and it depends on you, it may be 2-6 months.
4. I believe you need to have a trusting relationship with your doctor. You mention that things started getting better with medications and therefore I strongly recommend that you have a trusting relationship as your symptoms did improve.

Your immediate concern is to take the advise that I have given you above and consult your psychiatrist as soon as possible with the same questions and find out what medications you need to be on.

I hope this helps. Take care and have a lovely day!
Answered: Tue, 2 Jul 2013
I find this answer helpful

 2 users find this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor